Pre-images of invariant sets of a discrete-time two-species competition model

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

In this paper, we explore the structure of pre-images of invariant sets of a discrete-time two-species competition model with singularity at the origin. We first show that this competition model is persistent with respect to the total population of two species, i.e. all initial conditions in ℝ 2/{(0,0)} are attracted to a compact set which is bounded away from the origin. Then we study the properties of pre-images of this system and give the explicit structure of all pre-images of invariant sets for this system under certain parameter range. These results are analogous to the one-dimensional discrete system. Our study is the first step to explore the structure of the basins of attractions of interior attractors of a general discrete-time two-species model (e.g. the locally asymptotically stable interior period-2 orbit). Finally, we discuss how our results give useful insights on the future study for coexistence of the species and list some open problems related to our system.

Original languageEnglish (US)
Pages (from-to)1709-1733
Number of pages25
JournalJournal of Difference Equations and Applications
Volume18
Issue number10
DOIs
StatePublished - Oct 2012

Fingerprint

Competition Model
Invariant Set
Discrete-time
Interior
Basin of Attraction
One-dimensional System
Orbits
Asymptotically Stable
Discrete Systems
Compact Set
Coexistence
Attractor
Open Problems
Initial conditions
Orbit
Singularity
Range of data

Keywords

  • basins of attraction
  • competition models
  • critical curves
  • invariant sets
  • persistent
  • rank-k pre-images

ASJC Scopus subject areas

  • Algebra and Number Theory
  • Applied Mathematics
  • Analysis

Cite this

Pre-images of invariant sets of a discrete-time two-species competition model. / Kang, Yun.

In: Journal of Difference Equations and Applications, Vol. 18, No. 10, 10.2012, p. 1709-1733.

Research output: Contribution to journalArticle

@article{e27280e85ac447cdb76a3b905f62f68e,
title = "Pre-images of invariant sets of a discrete-time two-species competition model",
abstract = "In this paper, we explore the structure of pre-images of invariant sets of a discrete-time two-species competition model with singularity at the origin. We first show that this competition model is persistent with respect to the total population of two species, i.e. all initial conditions in ℝ 2/{(0,0)} are attracted to a compact set which is bounded away from the origin. Then we study the properties of pre-images of this system and give the explicit structure of all pre-images of invariant sets for this system under certain parameter range. These results are analogous to the one-dimensional discrete system. Our study is the first step to explore the structure of the basins of attractions of interior attractors of a general discrete-time two-species model (e.g. the locally asymptotically stable interior period-2 orbit). Finally, we discuss how our results give useful insights on the future study for coexistence of the species and list some open problems related to our system.",
keywords = "basins of attraction, competition models, critical curves, invariant sets, persistent, rank-k pre-images",
author = "Yun Kang",
year = "2012",
month = "10",
doi = "10.1080/10236198.2011.591390",
language = "English (US)",
volume = "18",
pages = "1709--1733",
journal = "Journal of Difference Equations and Applications",
issn = "1023-6198",
publisher = "Taylor and Francis Ltd.",
number = "10",

}

TY - JOUR

T1 - Pre-images of invariant sets of a discrete-time two-species competition model

AU - Kang, Yun

PY - 2012/10

Y1 - 2012/10

N2 - In this paper, we explore the structure of pre-images of invariant sets of a discrete-time two-species competition model with singularity at the origin. We first show that this competition model is persistent with respect to the total population of two species, i.e. all initial conditions in ℝ 2/{(0,0)} are attracted to a compact set which is bounded away from the origin. Then we study the properties of pre-images of this system and give the explicit structure of all pre-images of invariant sets for this system under certain parameter range. These results are analogous to the one-dimensional discrete system. Our study is the first step to explore the structure of the basins of attractions of interior attractors of a general discrete-time two-species model (e.g. the locally asymptotically stable interior period-2 orbit). Finally, we discuss how our results give useful insights on the future study for coexistence of the species and list some open problems related to our system.

AB - In this paper, we explore the structure of pre-images of invariant sets of a discrete-time two-species competition model with singularity at the origin. We first show that this competition model is persistent with respect to the total population of two species, i.e. all initial conditions in ℝ 2/{(0,0)} are attracted to a compact set which is bounded away from the origin. Then we study the properties of pre-images of this system and give the explicit structure of all pre-images of invariant sets for this system under certain parameter range. These results are analogous to the one-dimensional discrete system. Our study is the first step to explore the structure of the basins of attractions of interior attractors of a general discrete-time two-species model (e.g. the locally asymptotically stable interior period-2 orbit). Finally, we discuss how our results give useful insights on the future study for coexistence of the species and list some open problems related to our system.

KW - basins of attraction

KW - competition models

KW - critical curves

KW - invariant sets

KW - persistent

KW - rank-k pre-images

UR - http://www.scopus.com/inward/record.url?scp=84866857099&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84866857099&partnerID=8YFLogxK

U2 - 10.1080/10236198.2011.591390

DO - 10.1080/10236198.2011.591390

M3 - Article

VL - 18

SP - 1709

EP - 1733

JO - Journal of Difference Equations and Applications

JF - Journal of Difference Equations and Applications

SN - 1023-6198

IS - 10

ER -